Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 352, NWS Tulsa, OK

October 31, 1992Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 1992, 6:28 PM CST for Cherokee County, Oklahoma. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Oct 31, 1992, 6:28 PM CST (00:28 UTC)
Expired
Oct 31, 1992, 7:30 PM CST
In force
62 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Cherokee County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 010029
SVRTUL
OKC021-010130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
628 PM CST SAT OCT 31 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN EAST CENTRAL OKLAHOMA
 
   ...CHEROKEE COUNTY
 
AT 626 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM ENTERING SOUTHWESTERN CHEROKEE COUNTY. THE
STORM WAS LOCATED 10 MILES SOUTHWEST OF PARK HILL AND WAS
APPROACHING THE RED BERRY MOUNTAIN AREA.  THIS STORM HAS A HISTORY
OF PRODUCING GOLF BALL SIZE HAIL...STRONG STRAIGHT-LINE WINDS
AND TORRENTIAL RAINFALL.  MOVEMENT WAS NORTHEAST AT 30 MPH.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONSp.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:38 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 31, 3:38 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST SAT OCT 31 1992

SFC LO LCTD NR PNHNDL LATE THIS AFTN WITH WRM FNT ACRS CNTL OK
TO N OF MLC AND DRYLN ACRS XTRM WRN OK.  UPR SYSTM MOVG ACRS
NM ATTM...AND MDLS FAIRLY CONSISTENT MOVG THIS FTR ACRS OK TNGT
AND EARLY SUN.  LOOK FOR SFC LO TO CONT TO SLIDE EWRD AND SHLD
BE MOVG INTO NE OK ARND 12Z WITH CDFNT INTO WRN FRINGES OF THE
AREA.  FNT WL THEN MOV ON ACRS REMAINDER OF THE AREA DURING THE
DAY SUN AS SFC LO BGNS TO LIFT NE.  SVR TSTMS HAV ALREADY FIRED
THIS AFTN NR MLC AND WL INCLD POTNTL FOR SVR ACTVTY ACRS ERN OK
THRU TNGT.  WL ALSO INCLD MENTION OF PSBL HVY RAIN.  HIGH POPS
WL REMAIN IN ORDER SUN AS FNT AND UPR SUPPORT MOVS ACRS.  WL
CONT POPS INTO 3RD PD AS MOISTR WRAPING ARND SYSTM RMNS OVR
THE AREA...THEN LV 4TH PD DRY FOR NOW.  WL LEAN SLGTLY TWRD
HIGHER FWC GUID TEMPS.

PRELIM NUMBERS:  TUL 60/66/45/60 8621  BVO 57/60/41/56 8421
                 MLC 60/68/44/60 7621  IDB 61/71/48/62 7621
...04...

.OK...NONE.

In the hours before

Local storm report, Oct 31, 4:28 PM CST, 2 hours before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

425 PM            HASKELL      GOLF BALL SIZE HAIL IN STIGLER
Local storm report, Oct 31, 4:43 PM CST, 1 hour 45 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
443 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

431 PM            HASKELL      GOLF BALL SIZE HAIL IN STIGLER
Local storm report, Oct 31, 4:51 PM CST, 1 hour 37 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

345 PM            PITTSBURG    65 MPH WINDS AT QUINTON.  SOME ROOF
                               DAMAGE IN THE CITY.
Local storm report, Oct 31, 5:16 PM CST, 1 hour 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

500 PM            OKMULGEE     GOLF BALL SIZE HAIL AT MORRIS
Local storm report, Oct 31, 5:52 PM CST, 36 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
550 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

540 PM            MUSKOGEE     NICKEL SIZE HAIL AT BOYNTON

545 PM            MUSKOGEE     GOLF BALL SIZE HAIL AT BOYNTON
Local storm report, Oct 31, 6:11 PM CST, 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

608 PM            MUSKOGEE     GOLF BALL SIZE HAIL IN MUSKOGEE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:50 PM CSTSevere Thunderstorm WarningTSACherokee40 min
Oct 31, 8:16 PM CSTSevere Thunderstorm WarningTSACreek59 min
Oct 31, 8:27 PM CSTSevere Thunderstorm WarningTSADelaware48 min
Oct 31, 8:54 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee66 min
Oct 31, 9:21 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa69 min
Oct 31, 10:28 PM CSTSevere Thunderstorm WarningTSAOkmulgee, Rogers, Tulsa, Wagoner62 min
Oct 31, 10:28 PM CSTSevere Thunderstorm WarningTSACreek, Okfuskee62 min
Oct 31, 11:34 PM CSTSevere Thunderstorm WarningTSACherokee, Delaware, Muskogee, Wagoner56 min
Oct 31, 11:34 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee56 min
Oct 31, 11:40 PM CSTSevere Thunderstorm WarningTSAOttawa31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.